Patient Comments: Electromyogram - Experience

Please describe your experience receiving an electromyogram.

Comment from: no human, 45-54 Female (Patient) Published: September 21

I am allergic to all antibiotics. My mouth swells, I can't breathe, and I get hives and rash. I hope I am the only one out there with this trouble. I am allergic to everything outside. Most food, pets, soap, dust, and over the counter medicines.

Was this comment helpful?Yes
Comment from: Mariya, 65-74 Female (Patient) Published: September 14

I've had yeast and thrush infection since I was 11 years old (I'm 24 now). When I first went to the gynecologist she advised I was apparently young and most probably there were a lot of hormonal issues going on. She gave treatment for my bacterial vaginosis and said my skin was just too sensitive. After I finished my treatment after a month or so I was feeling ok, but in couple of weeks the infections came back. I went to my general physician (GP) this time, she also prescribed me pills, but nothing worked. As a child I was also constantly ill, so I had to take a lot of antibiotics, but nobody told me it will make my yeast and thrush infection worse! Five years ago my problem got even worse, there was no longer that little itch and a bit of burning sensation, it was so painful I couldn't walk! I then went to another professional and he prescribed me 3 month course of pills, which helped me a lot. I started to feel better, however, I was also having another problem; since I had my first period I was having very heavy and painful periods, heavy bleeding, and diarrhea. I went to the GP and he advised me to try and take the pill and that this might sort both of my problems. So, I went on the pill and the first month was actually ok, my period was normal, almost no pain. During the second month my thrush came back! I had a lot of hormonal issues, I had problems sleeping during the years, and that got worse. So, I stopped the pill and just refused to see doctors anymore. For a whole year I was with non-stop yeast and thrush infections, everything was itchy, burning, painful, red and swollen. The amount of disgusting discharge was unbelievable. I was always tired, but blamed the infection, stress and work. Apparently something was wrong with my immune system, so 2 months ago I decided to give it one last chance and went to the GP. She said we needed to check for diabetes or anemia as a lot of women have thrush if they have one of those conditions. I found I was in fact anemic, and I had huge deficit of iron. She prescribed me iron pills for 6 months ad said that this might also help my infection. I've been taking the iron pills for a month now and I have energy! I can run! No headache, no breathing issues, and yeast and thrush infection got better. I only have minor swelling and itching before and after period, but the rest of the time it's fine! Also, the GP prescribed me a very nice cream for the itch, Timodine! You might have a burning sensation the first few minutes, but then it removes the pain and itch. I hope I could help! Good luck!

Was this comment helpful?Yes
Comment from: Ouch, 55-64 Female (Patient) Published: September 03

I first had electromyogram on my legs about ten years ago. It was not pleasant, but bearable. Then I had the test on my legs a few years back where a new level of pain was introduced; the twisting needle. Today I had huge electrical shocks into my poor hands and arms. I thought, what is this, medicine or torture! I happen to have extra reactive reflexes. The first shock, I jumped. The second shock, third, fourth, etc., I jumped, as did my whole body. It was so shocking, physically and emotionally to receive a strong electrical shock. Then eventually a much lower frequency, but many, many more shocks. Then needles introduced into my muscles, and then, sadistically, twisted and twisted. One shock went down my arm. I was so stressed out at this point, ready to cry, and so weary of the pain. Then my doctor told me he was going to put a needle into a very sensitive area. Oh, great. He sprayed it with an ultra-cold spray to numb it up. He told me to say stop when I couldn't stand it. Believe me, I stood it because I wanted the numbing relief. Then the stress and pain got to me and I felt nauseated and reported it. The doctor looked a bit worried and stopped the test. Jeez, after all that, ok, I'm sorry, but after all that torture. It's really not this bad for most people, just for me. So, it may not be bad for you. And my first two tests were not as bad.

Was this comment helpful?Yes
Comment from: Sharmistha Gupta, 35-44 Female (Patient) Published: September 01

Today I was suggested NCV (nerve conduction velocity) and EMG (electromyogram) test as I have numbness in my legs when I am standing. The electric shots were hurting as electric waves were running in my nerves. I was shaking after the test, probably my blood pressure went a bit low. After two hours when I settled I was taken through ESG (electrosomatography) and thin needles were pricked all over my leg and lower back which was very painful as I had to stretch my muscles and needle pain was hurting my muscles. Overall pain experience was 9 out of 10.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Electromyogram - Diagnosis Question: Have you received an electromyogram? Did it diagnose your condition, and if so, what was causing your muscle weakness?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.